Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 48, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 31, 2001, 3:34 PM CST for Prairie County, Arkansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2001, 3:34 PM CST (21:34 UTC)
- Expired
- Mar 31, 2001, 4:30 PM CST
- In force
- 56 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Prairie County, AR
The radar
The Little Rock radar (KLZK), 65 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 9:55 AM CST, 5 hours 39 minutes earlier.
Area forecast discussion, Mar 31, 9:55 AM CST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 955 AM CST SAT MAR 31 2001 UPDATED FOR DENSE FOG ADVY EXPIRATION VSBYS HAVE IMPROVED RAPIDLY ACROSS THE FA SINCE 8 AM...WITH MOST AREAS AOA 7SM ATTM. WENT AHEAD AND ALLOWED DENSE FOG ADVY TO EXPIRE AND ALREADY UPDATED ZONES TO ACCOUNT FOR THIS. AFTERNOON HEATING...COMBINED WITH COLDER AIR ALOFT...WILL RESULT IN INCREASING LAPSE RATES AHEAD OF COLD FRONT. JUST SPOKE WITH SPC FORECASTER CONCERNING POTENTIAL FOR HAIL WITH SOME STORMS. NEW DAY 1 OUTLOOK WILL BE UPDATED TO A SLIGHT RISK AT 1630Z FOR MUCH OF THE CWA. REST OF FORECAST LOOKS GOOD. THANKS TO J. HALES AT SPC FOR COORDINATION C!ALL THIS MORNING. ..44.. .LIT...NONE.
In the hours before
Special weather statement, Mar 31, 12:10 PM CST, 3 hours 24 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-010100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1210 PM CST SAT MAR 31 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF ARKANSAS THIS AFTERNOON... A COLD FRONT WAS LOCATED OVER WESTERN ARKANSAS AT MIDDAY. THE FRONT WILL BE MOVING SOUTHEAST ACROSS THE STATE THIS AFTERNOON. AS THE FRONT MOVES INTO WARM AND UNSTABLE AIR ALREADY IN PLACE OVER ARKANSAS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP. AT THE SAME TIME...COLD AIR ALOFT WILL BE ADDING TO THE INSTABILITY OVER THE STATE. AS DAYTIME HEATING TAKES PLACE AND THE FRONT MOVES ACROSS THE STATE...THERE EXISTS A POSSIBILITY OF SEVERE THUNDERSTORMS THIS AFTERNOON. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS MAY BE NEEDED THIS AFTERNOON FOR POSSIBLE ACTIVATION. EVERYONE IS URGED TO KEEP ABREAST OF THE LATEST WEATHER CONDITIONS AND REVIEW SEVERE WEATHER SAFETY RULES. KEEP ADVISED ON THE LATEST WEATHER FORECASTS THIS AFTERNOON FROM YOUR NATIONAL WEATHER SERVICE. 32/44
Local storm report, Mar 31, 2:49 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
249 PM CST SAT MAR 31 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1225 PM PARON AR .75 INCH HAIL
03/31/01 SALINE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0100 PM BRYANT AR 1.75 INCH HAIL
03/31/01 SALINE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0140 PM 10 NW HEBER SPGS AR .75 INCH HAIL
03/31/01 CLEBURNE HAIL REPORTED IN THE
TOWN OF GREERS FERRY.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0155 PM 3 SW HEBER SPGS AR 1.75 INCH HAIL
03/31/01 CLEBURNE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0156 PM REDFIELD AR .75 INCH HAIL
03/31/01 JEFFERSON REPORTED BY LAW
% ENFORCEMENT OFFICIAL.
0246 PM BALD KNOB AR .75 INCH HAIL
03/31/01 WHITE REPORTED BY STORM
SPOTTER.Local storm report, Mar 31, 3:05 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
305 PM CST SAT MAR 31 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM SEARCY AR .75 INCH HAIL
03/31/01 WHITE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0300 PM JUDSONIA AR 1.75 INCH HAIL
03/31/01 WHITE REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 12:13 PM CST | Severe Thunderstorm Warning | LZK | Hot Spring | 47 min |
| Mar 31, 12:21 PM CST | Severe Thunderstorm Warning | LZK | Saline | 54 min |
| Mar 31, 1:15 PM CST | Severe Thunderstorm Warning | LZK | Grant, Saline | 60 min |
| Mar 31, 1:29 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Van Buren | 46 min |
| Mar 31, 1:51 PM CST | Severe Thunderstorm Warning | LZK | Jefferson | 54 min |
| Mar 31, 2:10 PM CST | Severe Thunderstorm Warning | LZK | White | 65 min |
| Mar 31, 2:54 PM CST | Severe Thunderstorm Warning | LZK | Woodruff | 66 min |
| Mar 31, 3:15 PM CST | Severe Thunderstorm Warning | LZK | White | 45 min |
| Mar 31, 4:00 PM CST | Severe Thunderstorm Warning | LZK | White | 45 min |
| Mar 31, 4:37 PM CST | Severe Thunderstorm Warning | LZK | Monroe | 38 min |
| Mar 31, 4:44 PM CST | Severe Thunderstorm Warning | LZK | Prairie | 46 min |
| Mar 31, 5:43 PM CST | Severe Thunderstorm Warning | LZK | Monroe | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.